zbMATH — the first resource for mathematics

Vortex filament on symmetric Lie algebras and generalized bi-Schrödinger flows. (English) Zbl 1410.53064
In this paper, the authors present an evolving model on symmetric Lie algebras from a purely geometric way by using the Hamiltonian (or para-Hamiltonian) gradient flow of a fourth-order functional called generalized bi-Schrödinger flow, which corresponds to the Fukumoto-Moffatt’s model in the theory of moving curves, or the vortex filament in physical words, in \(\mathbb{R}^{3}\).
The paper is interesting and presents a subject of great interest not only in physics but also in Riemannian and pseudo-Riemannian geometry, namely the theory of moving curves. In the final part of the paper, the authors apply the technique of Sym and Pohlmeyer to produce geometric realizations of the equation of generalized bi-Schrödinger flows. Then, the authors use the geometric concept of PDEs with given curvature representation proposed in the category of Yang-Mills theory. This concept is applied with great success in the theory of the matrix nonlinear Schrödinger-like equation.

53C44 Geometric evolution equations (mean curvature flow, Ricci flow, etc.) (MSC2010)
53A04 Curves in Euclidean and related spaces
53C35 Differential geometry of symmetric spaces
Full Text: DOI
[1] Ablowitz, MJ; Kaup, DJ; Newell, AC; Segur, H., The inverse scattering transform-Fourier analysis for nonlinear problems, Stud. Appl. Math., 54, 249-315, (1974) · Zbl 0408.35068
[2] Alekseevsky, D.; Medori, C.; Tomassina, A., Homogenous para-Kähler Einstein manifolds, Russ. Math. Surv., 64, 1-43, (2009) · Zbl 1179.53050
[3] Arms, RJ; Hama, FR, Localized-induction concept on a curved vortex and motion of elliptic vortex ring, Phys. Fluids, 8, 553-559, (1965)
[4] Athorne, C.; Fordy, AP, Generalized KdV and mKdV equations associated with symmetric spaces, J. Phys. A, 20, 1377-1386, (1987) · Zbl 0642.58034
[5] Baird, P., Wood, J.C.: Harmonic morphisms between Riemannian manifolds, London Math. Soc. Monog. New Ser., vol. 29. Oxford Science Publications, Oxford (2003) · Zbl 1055.53049
[6] Baldo, S.; Jerrard, RL; Orlandi, G.; Soner, HM, Vortex density models for superconductivity and superfluidity, Commun. Math. Phys., 318, 131-171, (2013) · Zbl 1269.82070
[7] Bröcker, T., tom Dieck, T.: Representations of compact Lie groups. Springer, New York, Berlin, Tokyo (1985)
[8] Brower, BC; Kessler, DA; Koplik, J.; Levine, H., Geometrical models of interface evolution, Phys. Rev. A, 29, 1335-1342, (1984)
[9] Chen, B., Schrödinger flows to symmetric spaces and the second matrix-AKNS hierarchy, Commn. Theor. Phys. (Beijing), 45, 653-656, (2006)
[10] Cruceanu, V.; Fortuny, P.; Gadea, PM, A survey on paracomplex geometry, Rocky Mt. J. Math., 26, 83-115, (1996) · Zbl 0856.53049
[11] Rios, LS, On the motion of an unbounded fluid with a vortex filament of any shape, Rend. Circ. Mat. Palermo, 22, 117-135, (1906) · JFM 37.0764.01
[12] Ding, Q.; Inoguchi, J., Schrödinger flows, binormal motion of curves and the second AKNS hierarchy, Chaos Solitons Fractals, 21, 669-677, (2004) · Zbl 1048.37058
[13] Ding, Q.; He, ZZ, The noncommutative KdV equation and its para-Kähler structure, Sci. China Math., 57, 1505-1516, (2014) · Zbl 1302.37045
[14] Ding, Q., Liu, X., Wang, W.: The vortex fiament in the Minkowski 3-space. J. Phys. A. 45, 455201 (2012) (14pp)
[15] Ding, Q.; Wang, W.; Wang, YD, The Fukumoto-Moffatt’s model in the vortex filament and generalized bi-Schrödinger maps, Phys. Lett. A, 375, 1457-1460, (2011) · Zbl 1242.81086
[16] Ding, Q.; Wang, YD, Geometric KdV flows, motions of curves and the third order system of the AKNS hierarchy, Int. J. Math., 22, 1013-1029, (2011) · Zbl 1228.37048
[17] Ding, Q.; Zhu, ZN, On the gaueg equivalent structure of the Landua-Lishitz equation and its applications, J. Phys. Soc. Jpn., 72, 49-53, (2003) · Zbl 1071.82573
[18] Ding, WY; Wang, YD, Schrödinger flows of maps into symplectic manifolds, Sci. China A, 41, 746-755, (1998) · Zbl 0918.53017
[19] Doliwa, A.; Santini, PM, An elementary geometric characterization of the integrable motions of curves, Phys. Lett. A, 185, 373-384, (1994) · Zbl 0941.37532
[20] Fukumoto, Y., Three-dimensional motion of a vortex filament and its relation to the localized induction hierarchy, Eur. Phys. J. B, 29, 167-171, (2002)
[21] Fukumoto, Y.; Miyazaki, T., Three-dimensional distortions of a vortex filament with axial velocity, J. Fluid. Mech., 22, 369-416, (1991) · Zbl 0719.76020
[22] Fukumoto, Y.; Moffatt, HK, Motion and expansion of a visous vortex ring, I. A higer-order asymptotic formula for the velocity, J. Fluid Mech., 417, 1-45, (2000) · Zbl 0977.76019
[23] Fordy, AP; Kulish, P., Nonlinear Schrödinger equations and simple Lie algebras, Commun. Math. Phys., 80, 427-443, (1983) · Zbl 0563.35062
[24] Hama, FR, Progressive deformation of a curved vortex filament by its own induction, Phys. Fluids, 5, 156-1162, (1962) · Zbl 0149.45302
[25] Hasimoto, H., A soliton on a vortex filament, J. Fluid. Mech., 51, 477-485, (1972) · Zbl 0237.76010
[26] Helgason, S.: Differential geometry. Academic Press, New York, San Francisco, London, Lie groups and symmetric spaces (1978) · Zbl 0451.53038
[27] Helmholtz, H., Über Integrale der hydrodynamischen Gleichungen, welche den Wirbelbewegungen entsprechen, J. Reine Angew. Math., 55, 25-55, (1858) · ERAM 055.1448cj
[28] Helmholtz, H.: On integrals of the hydrodynamical equations, which express vortex-motion (Translated by P. G. Tait). Phil. Mag. Ser. 33, 485-512 (1867)
[29] Hou, Z.; Jia, Y., A refined well-posedness for the fourth-order nonlinear Schröinger equation related to the vortex filament, Commun. PDE, 32, 1493-1510, (2007) · Zbl 1133.35012
[30] Kelvin, L., The translatory velocity of a circular vortex ring, Phil. Mag., 35, 511-512, (1867)
[31] Langer, JS, Instabilities and pattern formation in crystal growth, Rev. Mod. Phys., 52, 1-28, (1980)
[32] Langer, J.; Perline, R., Poisson geometry of the filament equation, J. Nonlinear Sci., 1, 71-93, (1991) · Zbl 0795.35115
[33] Langer, J.; Perline, R., Geometric realizations of Fordy-Kulish nonlinear Schrödinger sysyems, Pac. J. Math., 195, 157-178, (2000) · Zbl 1115.37353
[34] Lax, PD, Integrals of nonlinear equations of evolution and solitary waves, Commun. Pure Appl. Math., 21, 467-490, (1968) · Zbl 0162.41103
[35] Libermann, P., Sur les structures Presque paracomplex, C. R. Acad. Sci. Paris, 234, 2517-2519, (1952) · Zbl 0046.15601
[36] Magri, F., A simple model of the integrable Hamiltonian equation, J. Math. Phys., 19, 1156-1162, (1978) · Zbl 0383.35065
[37] Meleshko, VV; Gourjii, AA; Krasnopolskaya, TS, Vortex ring: history and state of the art, J. Math. Sci., 187, 772-806, (2012) · Zbl 1274.76180
[38] Olver, PJ; Sokolov, VV, Integrable evolution equations on associative algebra, Commun. Math. Phys., 193, 245-268, (1998) · Zbl 0908.35124
[39] Petersen, P.: Riemannian Geometry, 2nd edn. Springer Science Business Media, LLC, New York (2006) · Zbl 1220.53002
[40] Pohlmeyer, K., Integrable Hamiltonian systems and interactions through quadratic constraints, Commun. Math. Phys., 46, 207-221, (1976) · Zbl 0996.37504
[41] Rashevskii, PK, Scalar fields in a fibre space, Tr. Semin. Vekt. Tenzor. Analiz., 6, 225-248, (1948)
[42] Saffman, PG; Taylor, G., The penetration of a fluid into a porous medium or Hale-Shaw cell containing a more visous, Proc. R. Soc. Lond. A, 245, 312-329, (1958) · Zbl 0086.41603
[43] Sun, XW; Wang, YD, KdV geometric flows on Kähler manifolds, Inter. J. Math., 22, 1439-1500, (2011) · Zbl 1237.35143
[44] Sym, A., Soliton surfaces and their applications, Lect. Notes Phys., 239, 145-231, (1985) · Zbl 0583.53017
[45] Terng, CL; Uhlenbeck, K., Schrödinger flows on Grassmannians, AMS/IP Stud. Adv. Math., 36, 235-256, (2006) · Zbl 1110.37056
[46] Terng, CL; Thorbergsson, G., Completely integrable curv flows on adjiont orbits, Result. Math., 40, 286-309, (2001) · Zbl 1023.37041
[47] Uby, L.; Isichenko, LB; Yankov, VV, Vortex filament dynamics in plasmas and superconductors, Phys. Rev. E, 52, 932-939, (1995)
[48] Zakharov, VE; Takhtajan, LA, Equivalence of a nonlinear Schrödinger equation and a Heisenberg ferromanet equation, Theor. Math. Phys., 38, 17-23, (1979)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.